Alert archive / Texas / Small Craft Advisories in 2015

Small Craft Advisory 2, NWS Houston/Galveston, TX

January 7, 2015

NWS Houston/Galveston, TX issued this small craft advisory at Jan 7, 2015, 3:18 AM CST. It took effect at Jan 7, 2015, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 3:18 AM CST (09:18 UTC)
In effect from
Jan 7, 2015, 12:00 PM CST
Expired
Jan 8, 2015, 3:26 AM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:00 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Jan 6, 11:00 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1100 PM CST TUE JAN 6 2015

.DISCUSSION...
SEE AVIATION FOR 6Z TAF ISSUANCE.

&&

.AVIATION...
ARCTIC COLD FRONT IS STILL ON TRACK TO MOVE THROUGH THE AREA
WEDNESDAY. WINDS WILL QUICKLY INCREASE IN SPEED WEDNESDAY
AFTERNOON AND BE GUSTY AS A ~1055MB HIGH PRESSURE HEADS SOUTH.
BOTH NAM AND GFS SOUNDINGS ARE NOW SHOWING ISOLATED MVFR CIGS AS
THE FRONT PASSES WEDNESDAY. 0Z LCH SOUNDINGS SHOWING SATURATION
POINTS ONLY AROUND ~8K FT. WINDS WILL THEN START TO DECREASE THURSDAY
MORNING AS HIGH PRESSURE SETTLES OVERHEAD. 23

&&

.PREV DISCUSSION... /ISSUED 918 PM CST TUE JAN 6 2015/

DISCUSSION...
CURRENT FORECAST LOOKS GOOD AND NO SIGNIFICANT CHANGES ARE PLANNED
THIS EVENING. MEW NAM GUIDANCE HAS COME IN A COUPLE DEGREES COLDER
FOR OVERNIGHT LOW TEMPERATURES ON BOTH THURSDAY AND FRIDAY. WE
WILL EAGERLY WAIT TO SEE WHAT NUMBERS THE GFS AND ECMWF GIVE US.
HOPE YOU ALL ENJOYED THE WARM JANUARY DAY TODAY.

IT APPEARS THAT UPCOMING RECORD LOW TEMPERATURES AND RECORD LOW
MAXIMUM TEMPERATURES ARE NOT IN JEOPARDY OF BEING BROKEN.

SITE/DAY    RECORD LOW    RECORD LOW MAXIMUM

CLL/THU       15/1976          31/2010
   /FRI       18/2010          29/1973
   /SAT       14/1982          19/1962
   /SUN        9/1982          28/1962

IAH/THU       19/1996          33/2010
   /FRI       19/1976          34/1973
   /SAT       18/1977          27/1962
   /SUN       12/1982          30/1962

HOU/THU       21/1976          33/1988
   /FRI       21/2010          34/1973
   /SAT       17/1962          29/1962
   /SUN       15/1982          30/1962

GLS/THU       11/1886          31/1886
   /FRI       15/1886          35/1886
   /SAT       18/1962          26/1962
   /SUN       16/1918          28/1962

42

PREV DISCUSSION... /ISSUED 509 PM CST TUE JAN 6 2015/

DISCUSSION...
SEE AVIATION FOR 0Z TAF ISSUANCE.

AVIATION...
NOT MANY CHANGES TO CURRENT TAF PACKAGE. ARCTIC COLD FRONT IS
STILL ON TRACK TO PUSH THROUGH THE AREA TOMORROW MORNING AROUND 7
AM (NO PRECIP EXPECTED). WINDS CONTINUE TO INCREASE IN SPEED IN
THE MORNING AS THE PRESSURE GRADIENT TIGHTENS. GFS FORECAST
SOUNDINGS SHOWING THE POSSIBILITY OF SOME MVFR CIGS TOMORROW
AFTERNOON BEHIND THE FRONT BUT NAM FORECAST SOUNDINGS KEEPING
CLOUDS 12K FT AND ABOVE. GIVEN THE AMOUNT OF DRY AIR IN THE LOW
LEVELS HAVE KEPT TAFS VFR. 23

PREV DISCUSSION... /ISSUED 348 PM CST TUE JAN 6 2015/

DISCUSSION...
AN ARCTIC AIRMASS WILL SETTLE OVER SOUTHEAST TEXAS LATE WEDNESDAY
AND WILL BRING THE COLDEST WEATHER OF THE SEASON. MEAN SEA LEVEL
PRESSURES OVER THE PLAINS ARE FORECASTED TO BE 3 TO 4 STANDARD
DEVIATIONS ABOVE NORMAL ON WEDNESDAY. AS THE SURFACE HIGH BUILDS
INTO TEXAS...THE PRESSURES ARE STILL FORECAST TO BE FROM 2 TO 3
STANDARD DEVIATIONS ABOVE NORMAL. BY THURSDAY MORNING...THERE WAS
A CONSENSUS BETWEEN THE MODELS TO PLACE A 1040 MB SURFACE HIGH
OVER CENTRAL OR NORTHEASTERN TEXAS. THIS AIRMASS WILL MODIFY
SLIGHTLY BUT LINGER IN PLACE THROUGH THURSDAY NIGHT BEFORE ANOTHER
COLD AIRMASS PUSHES SOUTHWARD TOWARD THE STATE ON FRIDAY AND
FRIDAY NIGHT. THE CENTER OF THIS AIRMASS WILL LIKELY PASS TO THE
NORTH SINCE THE UPPER FLOW PATTERN WILL CHANGE AS THE REX BLOCK
OVER THE WEST COAST BREAKS DOWN AND THE UPPER LOW CURRENTLY OFF
THE BAJA CA MOVES ACROSS THE STATE OVER THE WEEKEND. AS THIS
OCCURS...BOTH THE GFS AND ECMWF DEVELOP A COASTAL STORM SYSTEM IN
THE WESTERN GULF OF MEXICO WHICH WILL BRING RAIN CHANCES ACROSS
SE TX OVER THE WEEKEND.

VERY COLD TEMPERATURES WILL IMPACT MOST OF SE TX WEDNESDAY NIGHT
AND THURSDAY MORNING. THE COLDEST CONDITIONS WILL BE ALONG AND
NORTH OF A LINE FROM SOMERVILLE TO NEW WAVERLY TO LIVINGSTON...AND
HAVE ISSUED A HARD FREEZE WATCH FOR THESE AREAS AS TEMPERATURES
ARE EXPECTED TO FALL INTO THE UPPER TEENS TO LOWER 20S FOR SEVERAL
HOURS BETWEEN MIDNIGHT AND MID MORNING. FREEZING TEMPERATURES ARE
POSSIBLE EVEN ALONG THE IMMEDIATE COAST. BREEZY NORTHERLY WINDS
WILL HELP LOWER THE WIND CHILLS INTO THE TEENS...AND A WIND CHILL
ADVISORY LOOKS LIKELY FOR OVERNIGHT WEDNESDAY INTO THURSDAY
MORNING.

TEMPERATURES MAY THEN STRUGGLE TO REACH INTO THE 40S FOR DAYTIME
HIGHS THURSDAY THROUGH SATURDAY EITHER DUE TO CLOUD COVER OR THE
COLD AIRMASS LINGERING OVERHEAD. CLOUDS WILL RETURN BY FRIDAY AS
ISENTROPIC LIFT BEGINS OVERHEAD AHEAD OF THE DEVELOPING SYSTEM
OVER THE WESTERN GULF. LOWS OVERNIGHT THURSDAY AND FRIDAY NIGHT
MAY FALL TO NEAR FREEZING AT LEAST OVER THE NORTHERN THIRD OF THE
FORECAST AREA GIVEN THE COLD AIRMASS. THIS MAY PRESENT A PROBLEM
LATE FRIDAY NIGHT AND EARLY THURSDAY MORNING NORTH OF A LINE FROM
COLLEGE STATION TO LIVINGSTON IF PRECIPITATION BEGINS AND THE
TEMPERATURES LINGER AT OR JUST BELOW FREEZING.

AN UNSETTLED WEATHER PATTERN THEN LOOKS TO REMAIN OVERHEAD INTO
EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS ARE FORECAST TO
MOVE ACROSS MEXICO AND TEXAS.

MARINE...
LIGHT WINDS AND GENERALLY LOW SEAS WILL PREVAIL THROUGH
TONIGHT. A STRONG ARCTIC COLD FRONT WILL CROSS THE COAST LATE
WEDNESDAY MORNING AND WINDS WILL QUICKLY INCREASE AND SEAS WILL
BUILD. ALTHOUGH SUSTAINED WINDS WILL LIKELY REMAIN JUST BELOW GALE
FORCE...GUSTS WILL PROBABLY EXCEED GALE FORCE WEDNESDAY NIGHT AND
SEAS WILL APPROACH 12+ FEET. A GALE WATCH HAS BEEN ISSUED FROM 3PM
WED-3AM THURS FOR THE GULF WATERS. THIS MAY OR MAY NOT NEED TO BE
UPGRADE TO A WARNING AND FUTURE DATA WILL DICTATE. WINDS WILL
BRIEFLY WEAKEN THURSDAY AFTN/EVENING BEFORE A DEVELOPING COASTAL
TROUGH FRIDAY/SATURDAY RESULTS IN INCREASING E & NE
WINDS...SEAS...AND UNSETTLED WX OVER THE COASTAL WATERS INTO THE
WEEKEND. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  39  48  22  43 /   0   0  10  10  10
HOUSTON (IAH)              61  42  53  28  43 /   0   0  10  10  10
GALVESTON (GLS)            58  47  54  33  42 /   0   0  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR THE FOLLOWING ZONES: BRAZOS...BURLESON...
     GRIMES...HOUSTON...MADISON...POLK...SAN JACINTO...TRINITY...
     WALKER.

GM...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...23
Hazardous weather outlook, Jan 6, 3:22 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CST TUE JAN 6 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
322 PM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS ON
WEDNESDAY. INCREASING NORTHERLY WINDS BEHIND THE COLD FRONT MAY
WARRANT WIND ADVISORIES ALONG THE COAST WEDNESDAY AFTERNOON AND
EVENING. WIND CHILLS WILL DIP INTO THE TEENS AND A WIND CHILL
ADVISORY MAY BE NEEDED LATE WEDNESDAY NIGHT FOR MOST INLAND
COUNTIES.

A HARD FREEZE WATCH HAS BEEN ISSUED FOR OVERNIGHT WEDNESDAY NIGHT
THROUGH MID THURSDAY MORNING ALONG AND NORTH OF A LINE FROM
SOMERVILLE TO NEW WAVERLY TO LIVINGSTON. TEMPERATURES IN THESE
LOCATIONS WILL FALL INTO THE UPPER TEENS TO LOWER 20S FOR SEVERAL
HOURS.

ELSEWHERE FOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...
FREEZING TEMPERATURES OF THE UPPER 20S TO NEAR 32 WILL OCCUR ALL
THE WAY TO THE COAST. MOST OF METRO HOUSTON WILL EXPERIENCE AT
LEAST 5 TO 8 HOURS OF SUB FREEZING TEMPERATURES.

THERE IS A SLIGHT CHANCE THAT RAIN MAY BE MIX WITH LIGHT FREEZING
RAIN LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING ALONG AND NORTH
OF A LINE FROM COLLEGE STATION TO LIVINGSTON WHEN PRECIPITATION
BEGINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THURSDAY MORNING...AND THEN
AGAIN FRIDAY NIGHT AND SATURDAY MORNING.

GMZ330-335-350-355-370-375-071300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
322 PM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WATCH IS IN EFFECT FOR THE GULF WATERS LATE WEDNESDAY
AFTERNOON THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED OVER THE BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:18 AM CSTGale WarningHGX57 days
Jan 7, 3:58 AM CSTHard Freeze WarningHGXBrazos, Burleson, Grimes, Houston, Liberty, Madison and 6 more28 hr
Jan 7, 3:58 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more57 days

Nearby

Small Craft Advisories in Texas, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.